MAUDE Adverse Event Report: SILK ROAD MEDICAL ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; EMBOLIC PROTECTION FILTERING GUIDEWIRE

SILK ROAD MEDICAL ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; EMBOLIC PROTECTION FILTERING GUIDEWIRE
Model Number SR-200-NPS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Insufficient Flow or Under Infusion (2182); Air/Gas in Device (4062)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); Dysphasia (2195)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was inadequate flow within in the device.The patient presented as symptomatic for a right transcarotid revascularization (tcar) procedure.An enroute transcarotid neuroprotection system (nps) was selected for use.During the procedure, a flush bolus was administered to confirm reverse flow; however, only minimal flow was observed.The stopcocks, tubing, and arterial sheath position were verified, and blood pressure was maintained between 140 to 160 mmhg.Challenges in achieving adequate flow reversal were suspected to be related to femoral sheath placement in the femoral artery rather than the femoral vein, resulting in an inadequate pressure gradient.Venous sheath access was performed by a resident at the direction of the physician; however, it is unknown whether the access was arterial or venous.The physician elected to continue the procedure without exchanging the system.Final angiography suggested the presence of a small air bubble and a possible thrombus at the distal edge of the stent.Imaging angles were adjusted to assess for dissection; however, none was identified.During this time, air was noted within the nps tubing and arterial sheath.Reportedly, no dissection was identified in the left femoral artery.Cerebral angiography demonstrated no filling defects, and the previously suspected air bubble and thrombus were no longer visualized.The procedure was completed, and the patient was instructed to receive 100% oxygen for management of the suspected air embolism.The patient was transferred to the post-anesthesia care unit (pacu) for neurological monitoring.Initial left-sided immobility was reported; however, improvement was observed within approximately 30 minutes.The patient remained aphasic.Magnetic resonance imaging (mri) findings showed no evidence of acute infarct.The patient's left-sided movement fully recovered within approximately 45 minutes post-procedure.A delay in recovery was reportedly attributed to the patient's advanced age, prior history of stroke, and mild dementia.Upon review of the imaging by boston scientific medical director, no loss of intracranial branches was observed.The external carotid artery (eca) was occluded.There was no evidence of air embolism.

Brand Name
ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION FILTERING GUIDEWIRE
Manufacturer (Section D)
SILK ROAD MEDICAL
1213 innsbruck drive
sunnyvale CA 94089
Manufacturer (Section G)
SILK ROAD MEDICAL INC.
27th ave north plymouth
minneapolis MN 55447
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25356200
Report Number2124215-2026-29264
Device Sequence Number9966785
Product Code NTE
UDI-Device Identifier00811311020744
UDI-Public(01)00811311020744
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSR-200-NPS
Device Catalogue NumberSR-200-NPS
Device Lot Number0000305987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer07/06/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale